Alert archive / Washington / Wind Advisories in 2014
Wind Advisory 19, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jun 8, 2014, 7:51 PM PDT for Kittitas County, Yakima County, Washington. It took effect at Jun 9, 2014, 10:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2014, 7:51 PM PDT (02:51 UTC)
- In effect from
- Jun 9, 2014, 10:00 AM PDT
- Expired
- Jun 9, 2014, 10:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 2.9 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1882 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
554 WWUS76 KPDT 090251 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 751 PM PDT SUN JUN 8 2014 WAZ026-091400- /O.NEW.KPDT.WI.Y.0019.140609T1700Z-140610T0500Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 751 PM PDT SUN JUN 8 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PDT MONDAY. * TIMING: WINDS WILL INCREASE IN THE MORNING BECOMING STRONG AND GUSTY IN THE AFTERNOON AND EVENING. * WINDS: NORTHWEST 30 TO 45 MPH IN THE KITTITAS VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jun 8, 1:45 PM PDT, 6 hours 6 minutes earlier.
Area forecast discussion, Jun 8, 1:45 PM PDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 145 PM PDT SUN JUN 8 2014 .SHORT TERM...TONIGHT THROUGH WEDNESDAY...A WEAK TROUGH WILL MOVE THROUGH WASHINGTON TONIGHT AND MONDAY. THIS WILL INCREASE THE ONSHORE FLOW AND DEEPEN THE MARINE LAYER WEST OF THE CASCADES. AS A RESULT THE CROSS CASCADES PRESSURE GRADIENTS WILL INCREASE AND SPREAD BREEZY WINDS FARTHER INTO THE LOWER COLUMBIA BASIN TOMORROW AFTERNOON AND EVENING. WINDS IN THE KITTITAS VALLEY WILL BE CLOSE TO WIND ADVISORY CRITERIA. IT WILL ALSO RESULT IN ENOUGH OF AN INCREASE IN RELATIVE HUMIDITY TO KEEP MOST OF THE AREA JUST ABOVE CRITICAL FIRE WEATHER CONDITIONS EXCEPT IN FWZ 675 INCLUDING THE HANFORD AREA (SEE FIRE WEATHER SECTION BELOW). A STRONGER TROUGH WILL MOVE THROUGH WASHINGTON AND NORTHERN OREGON TUESDAY. IT WILL BECOME WINDY ACROSS THE COLUMBIA BASIN AND BREEZY ELSEWHERE TUESDAY AFTERNOON AND EVENING AS HIGHER WINDS ALOFT MIX TO THE SURFACE AND PRESSURE GRADIENTS INCREASE AGAIN BEHIND THE TROUGH. SOME BLOWING DUST IS POSSIBLE DUE TO WINDS AND DRY WEATHER. DRY AND MILD WEATHER IS EXPECTED TUESDAY NIGHT AND WEDNESDAY AS A TRANSIENT RIDGE MOVES ACROSS WASHINGTON AND OREGON. COONFIELD .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...MODELS IN FAIR AGREEMENT WITH RESPECT TO UPPER LOW OFF THE COAST OF WASHINGTON WEDNESDAY NIGHT. THIS LOW WILL MOVE THROUGH THE AREA BY FRIDAY. THERE ARE SOME TIMING DIFFERENCES BETWEEN THE MODELS WITH THE GFS A LITTLE SLOWER THAN ECMWF AND THE CANADIAN MODELS. IN ADDITION...GFS HAS SHOWN THE MOST INCONSISTENCY BETWEEN THE MODELS SO WILL SIDE WITH AN ECMWF/CANADIAN SOLUTION. THE ATMOSPHERE WILL BE DRY THROUGH THE MID/LOW LEVELS SO SHOWERS ARE GOING TO BE HARD TO COME BY ESPECIALLY IN THE BASIN. THE BEST CHANCE OF SHOWERS WILL BE ALONG THE CASCADES AND NORTHEAST OREGON. IN ADDITION...THERE IS SOME MINOR INSTABILITY OVER NORTHEAST OREGON THURSDAY AND FRIDAY AFTERNOON/EVENING SO COULD SEE AN ISOLATED THUNDERSTORM. DRIER NORTHWEST FLOW WILL DEVELOP IN THE WAKE OF THE AFOREMENTIONED SYSTEM SATURDAY. MODELS DIFFER SIGNIFICANTLY SUNDAY AS GFS CONTINUES WITH W-NW FLOW WHILE ECMWF SHOWS AN IMPRESSIVE LOW MOVING INTO THE PACIFIC NORTHWEST. GIVEN THE INCONSISTENCIES WILL LEAN TOWARDS CLIMATOLOGY FOR SUNDAY. TEMPERATURES WILL GENERALLY BE NEAR NORMAL THROUGH THE PERIOD. EARLE && .AVIATION...00Z TAFS...VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD. WINDS WILL GENERALLY BE 10 TO 15 KTS...EXCEPT 15 TO 20 KTS WITH STRONGER GUSTS KDLS. WINDS WILL DECREASE OVERNIGHT AND INCREASE AGAIN TO 10-20 KTS BY LATE MORNING. SMOKE FROM A WILDFIRE SOUTHWEST OF KBDN MAY REDUCE VISIBILITIES OVERNIGHT IN THE KBDN AREA. EARLE && ..FIRE WEATHER...A MARINE PUSH WILL CAUSE WINDS TO INCREASE TOMORROW AFTERNOON AND EVENING. THE STRONGEST WINDS AND LOWEST RELATIVE HUMIDITY WILL BE ACROSS CENTRAL WASHINGTON. CONSEQUENTLY...ANY NEW FIRES WILL EXPERIENCE RAPID SPREAD AND A RED FLAG WARNING IS BEING ISSUED FOR THE EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN. COBB && .PRELIMINARY POINT TEMPS/POPS... PDT 56 83 50 80 / 0 0 0 0 ALW 61 83 55 79 / 0 0 0 10 PSC 58 88 53 83 / 0 0 0 10 YKM 58 82 52 79 / 0 0 0 10 HRI 57 86 52 82 / 0 0 0 0 ELN 57 79 51 78 / 0 0 0 10 RDM 43 80 36 77 / 0 0 0 0 LGD 50 80 45 75 / 0 0 0 10 GCD 49 82 46 77 / 0 0 0 0 DLS 61 81 52 78 / 0 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...RED FLAG WARNING FROM 2 PM TO 8 PM PDT MONDAY WAZ026>028-521. && FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 76/81/81
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:33 PM PDT | Red Flag Warning | PDT | 29 hr |
Nearby
Wind Advisories in Washington, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.